MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nausea (1970); No Code Available (3191)
Date of Event 03/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: the device was not returned to the manufacturer for evaluation as it was discarded.Visual inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.The complaint history search revealed no other complaints for this production order number has been received.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was initially reported by the physician that a female patient was reported that her "eyes swimming'' and had also experienced nausea after implantation of zlb00 multifocal intraocular lenses (iol).Patient is seeing 20/20 at all distances.The physician indicated that he does not think it is related to the iols.The patient describe the symptom as "a book that can be flipped and it makes a movie".It seemed like she was seeing frame by frame like a movie.The physician tried many things including prescribing pilocarpine to address the patient's symptoms, but they were unsuccessful.The physician noted that patient was orthophoric in primary gaze without diplopia.The symptoms only occurs when she looked from side to side.The symptoms resolved after the physician explanted the lens from both eyes and replaced them with monofocal lenses.Patient is still 20/20 at distance.There was no vitrectomy or incision enlargement required.There was no patient injury.The lens is not available for return as it was thrown away after the lens was explanted.This report will capture the lens explanted from the right eye and a separate mdr will be filed for explant from the left eye.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6260686
Report Number9614546-2017-00038
Device Sequence Number967095
Product Code MFK
UDI-Device Identifier05050474560710
UDI-Public(01)05050474560710(17)191005
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/05/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0220
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2016
Initial Report FDA Received Date01/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR